Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 19, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 3, 2019, 3:37 AM EDT for Hancock County, Washington County, Maine. It took effect at Aug 3, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2019, 3:37 AM EDT (07:37 UTC)
- In effect from
- Aug 3, 2019, 8:00 AM EDT
- Expired
- Aug 3, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
020 WHUS41 KCAR 030737 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 337 AM EDT Sat Aug 3 2019 MEZ029-030-040000- /O.NEW.KCAR.BH.S.0019.190803T1200Z-190804T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 337 AM EDT Sat Aug 3 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * TIMING...From 8 AM EDT this morning through this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the upper 70s to lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
2 follow-up statements
298 WHUS41 KCAR 031501 AAA CFWCAR Coastal Hazard Message...UPDATED National Weather Service Caribou ME 1101 AM EDT Sat Aug 3 2019 MEZ029-030-032315- /O.CON.KCAR.BH.S.0019.000000T0000Z-190804T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1101 AM EDT Sat Aug 3 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...Until 8 PM EDT this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the upper 70s to lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ Hewitt
371 WHUS41 KCAR 040001 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 801 PM EDT Sat Aug 3 2019 MEZ029-030-040115- /O.EXP.KCAR.BH.S.0019.000000T0000Z-190804T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 801 PM EDT Sat Aug 3 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 3, 12:36 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 3, 12:36 AM EDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Caribou ME 1236 AM EDT Sat Aug 3 2019 .SYNOPSIS... High pressure will slide to the east tonight. A cold front will cross the region Saturday. High pressure will cross the region Sunday through Monday. A warm front will cross the region Tuesday. && .NEAR TERM /THROUGH TODAY/... 1220am Update: Bumped up highs slightly for Saturday. Will be cooler on the coast with the afternoon sea breeze. The cold front will enter northern zones in the afternoon and slowly exit the forecast area Saturday night. As a result, bumped up Saturday night's lows quite a bit in southern zones. In terms of concerns, thunderstorms with gusty winds are possible in northern zones where frontal timing will coincide with peak heating. Not much SBCAPE with the front this time, but bulk shear is favorable in the afternoon and forecast soundings show inverted Vs. DCAPE looks good ahead of the front. Expecting a line of storms to develop across northern Aroostook County in the mid afternoon that will propagate southward into the evening. Not expecting much in the way of coastal fog ahead of this cold front...except a brief period along coastal Washington County later Sat night. Previous discussion: Isolated showers in the north will dissipate quickly as instability decreases after sunset. Tonight will be dry, with clouds lingering in the north as a shortwave approaches. Showers will approach the north early in the morning, with some scattered thunderstorms developing during the afternoon. Low levels continue to be very dry, and this creates potential for stronger showers or storms to bring down gusty winds aloft, mainly across the north. Reinforcing this is the strong low level lapse rates around 8 C/km generated by cold air pooling aloft. With DCAPE values only around 500 and 1km AGL winds of 20-30kts, not anticipating damaging winds at this time. Isolated showers and thunderstorms make their way down to Interior Downeast into the afternoon, but quickly pull out of the region as evening progresses. With the return of some warm, moist air, some patchy fog is possible over the Gulf of Maine waters. Saturday's high temperatures will be very similar to today Downeast, but cooler in the north as boundary approaches tonight and cloud cover remains into the morning hours. && .SHORT TERM /TONIGHT THROUGH MONDAY/... Cdfnt wl lkly be bisecting CWA by 00z Sun. Med range guidance indicates most of the pcpn wl fall bhnd sfc cdfnt and with better dynamics, thus convergence, assoc with H8 front. Hv indicated this in fcst as chc-low lkly pops in wake of fropa in the early evng hrs. Hv reduced chances for thunder to just slight chc. Best sfc-based instability located acrs Downeast with only around 300-500 J/kg acrs the north. Strong storms may exist thru about 02z bhnd front but convection may be on the wane with diurnal htg, thus the main threat for wind wl be in the aftn hrs bfr the start of the short term acrs nrn areas. Hv continued with 40s acrs the North Woods for mins on Sun mrng as skies begin to clr twd daybreak but hv bumped temps up by a degree or two. Front wl be pushed offshore Sun mrng as hipres builds in fm Canada. Expect skies to be mosunny with highs right arnd seasonal norms and about 5 degrees cooler than Sat. Dry and tranquil wx expected thru the end of the pd and into early next week as upr lvl ridge wl begin to build in drg the day on Monday. Highs in the m/u70s acrs the north and nr 80F for Downeast with offshore flow. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Return flow kicks in late Mon night as hipres builds off of the Cape Cod coast. Wmfnt wl mv thru on Tue with increasing chcs for showers in the aftn. Tstms wl be dependent on any htg that can occur and hv not mentioned thunder attm. Wed wl feature CWA being in the warm sector and with favorable jet dynamics coming into play hv mentioned chc of thunder in the aftn and evng. Models begin to diverge fm each other by the end of next week. Latest GEM and EC indicate high pressure Thur mrng into Fri night while GFS brings a wv along stalled frontal bndry with contd chcs for showers and possibly thunder on Thursday. && .AVIATION /04Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: VFR for all terminals through Saturday morning. Showers and thunderstorms will develop in the north with MVFR possible in heavier showers during the afternoon. SHORT TERM: Sat night...Showers and thunderstorms will bring variable conds to terminals Sat evening. Patchy IFR fog remains possible along the Downeast coast through Sat morning. Winds will be wnw in wake of cold front as it moves through the area. Sun-Mon night...VFR expected through the period, possibly seeing MVFR late Mon night for northern terminals. Light w-nw winds. Tue-Wed...VFR/MVFR possible each period as off and on showers continue over the area. May see localized IFR restrictions in thunderstorms Wed aftn. South winds btwn 5-10kts. May see stronger south winds along Downeast coast on Wed. && .MARINE... NEAR TERM: Conditons will be below SCA criteria. Waves expected to be 2-3ft. Winds and wind gusts will remain fairly steady, gusting up to 15kts, potentially 20kts during the evening. SHORT TERM: Winds and seas remain below small craft levels into the middle of next week. Seas will approach 4ft Tue night in outer waters from southerly swell moving in. Patchy fog expected to reduce visibilities Sat night into Sunday morning. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...CB/Cornwell Short Term...Farrar Long Term...Farrar Aviation...CB/Cornwell/Farrar Marine...CB/Cornwell/Farrar
Hazardous weather outlook, Aug 3, 3:36 AM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Caribou ME 336 AM EDT Sat Aug 3 2019 MEZ001>006-010-040745- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- 336 AM EDT Sat Aug 3 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine and North Woods Maine. .DAY ONE...Today and Tonight. Thunderstorms with potentially strong wind gusts will occur ahead of a cold front crossing the region later this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-031-032-040745- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Southern Piscataquis-Northern Washington- 336 AM EDT Sat Aug 3 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-040745- Coastal Hancock-Coastal Washington- 336 AM EDT Sat Aug 3 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-040745- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 336 AM EDT Sat Aug 3 2019 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:08 PM EDT | Special Weather Statement | CAR | 52 min | |
| Aug 3, 3:33 PM EDT | Special Weather Statement | CAR | Aroostook | 27 min |
| Aug 3, 3:46 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 29 min |
| Aug 3, 6:56 PM EDT | Special Weather Statement | CAR | Piscataquis | 34 min |
Nearby
Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.